Alert archive / Tennessee / Special Weather Statements in 2017

Special Weather Statement, NWS Nashville, TN

July 5, 2017Wilson County, Tennessee

NWS Nashville, TN issued this special weather statement at Jul 5, 2017, 9:21 AM CDT for Wilson County, Tennessee. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 5, 2017, 9:21 AM CDT (14:21 UTC)
Expired
Jul 5, 2017, 10:00 AM CDT
In force
39 min
Issued by
NWS Nashville, TN

County Wilson County, TN

The radar

The Nashville radar (KOHX), 26 km from the middle of the area, began a volume at 14:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 2.4 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2017-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 946 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2017-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
946 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
792 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

369 
WWUS84 KOHX 051421
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
921 AM CDT WED JUL 5 2017
 
TNZ028-051500-
Wilson TN-
921 AM CDT WED JUL 5 2017

...SIGNIFICANT WEATHER ADVISORY FOR WILSON COUNTY UNTIL 1000 AM
CDT...

At 921 AM CDT, Doppler radar was tracking a strong thunderstorm over
Rural Hill, or 11 miles southwest of Lebanon, moving northeast at 35
mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Lebanon, Mount Juliet, Watertown, Belinda City, Cedars Of Lebanon
State Park, Tuckers Crossroads, Dickerson Chapel Recreation Area and
Gladeville.

LAT...LON 3634 8635 3631 8636 3631 8630 3635 8627
      3630 8627 3631 8625 3635 8623 3632 8618
      3625 8612 3623 8612 3620 8609 3619 8610
      3602 8604 3599 8632 3601 8636 3621 8657
      3632 8642 3631 8639 3633 8639 3636 8636
TIME...MOT...LOC 1421Z 239DEG 30KT 3610 8648 

$$

27

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jul 5, 6:45 AM CDT, 2 hours 36 minutes earlier.

Area forecast discussion, Jul 5, 6:45 AM CDT, 2 hours 36 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
645 AM CDT Wed Jul 5 2017

.UPDATE...
FOR 12Z AVIATION DISCUSSION.

&&

.DISCUSSION...

This unsettled weather pattern we have been stuck in the last few
days will continue through Saturday. A broad, weak upper wave is
currently located over the Ozarks region with some scattered
showers and storms out ahead of the impulse. Shower and storms
will become more numerous today as the disturbance approaches our
area. Ample heating of the moist air mass in place will lead to
1500-2500 J/kg of MLCAPE along with increasing bulk shear as the
day goes on. This will lead to a chance of a few strong to even
severe storms capable of damaging straight line winds.

The upper wave will take its time meandering east of the area.
This will lead to the continuation of shower and storm chances
tonight and Thursday. Some strong storms will be possible again on
Thursday during the afternoon with ample destabilization and 25-30
kts of effective bulk shear. We will get a short break from rain
chances on Friday once the shortwave axis gets east of the area.
The break will not last long as a cold front dips into the area on
Saturday as the upper flow shifts from zonal to northwesterly.
Models have slowed down fropa by 6-12 hours giving us shower and
storms chances during the day on Saturday.

Once the front gets south of our CWA, some less humid air will
filter in for Sunday. High temperatures will only dip a couple of
degrees compared to Saturday. Nevertheless, get out and enjoy the
fresh air because it doesn't take long for the humidity to return
this time of year. Rain chances will be on the low side next week
as no noteworthy forcing will affect us. Instead, rain chances
will be diurnal in nature beginning on Monday.

&&

.AVIATION...
12Z TAF DISCUSSION.

Showers and storms will affect all airports again this TAF period
with first wave arriving at CKV/BNA/MQY between 12-14Z. Scattered
activity anticipated this afternoon/evening then more widespread
showers and storms again Wednesday night. After brief MVFR vis due
to patchy fog this morning, VFR cigs/vis expected rest of TAF
period although MVFR possible in SHRA/TSRA. Light south to west
winds anticipated through tomorrow.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......Reagan
AVIATION........Shamburger
Hazardous weather outlook, Jul 5, 5:01 AM CDT, 4 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
501 AM CDT Wed Jul 5 2017

TNZ005>011-023>034-056>066-075-077>080-093>095-061015-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
501 AM CDT Wed Jul 5 2017

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight

There is a marginal risk for severe storms today into tonight
across Middle Tennessee. Scattered to numerous showers and
thunderstorms are expected during the day on Wednesday, with
another round of showers and storms Wednesday night. A few storms
may be strong to severe with damaging winds, heavy rainfall, and
localized flooding.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

There is a marginal risk for severe storms again on Thursday
across Middle Tennessee. Scattered to numerous showers and
thunderstorms are expected during the day on Thursday, and a few
may be strong to severe with damaging winds, heavy rainfall, and
localized flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

Shamburger

In the hours before

Special weather statement, Jul 5, 8:30 AM CDT, 51 minutes before
Special Weather Statement
National Weather Service Nashville TN
830 AM CDT WED JUL 5 2017

TNZ057-051415-
Hickman TN-
830 AM CDT WED JUL 5 2017

...SIGNIFICANT WEATHER ADVISORY FOR HICKMAN COUNTY UNTIL 915 AM
CDT...

At 830 AM CDT, Doppler radar was tracking a strong thunderstorm 10
miles northwest of Hohenwald, moving northeast at 40 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Centerville, Primm Springs, Lyles, Bon Aqua, Nunnelly and
Pleasantville.

LAT...LON 3570 8771 3573 8773 3575 8773 3598 8744
      3596 8728 3596 8720 3571 8726 3563 8752
      3563 8755 3565 8757 3565 8759 3563 8762
      3562 8762 3561 8766 3566 8773 3570 8774
TIME...MOT...LOC 1330Z 239DEG 36KT 3569 8764

27
Special weather statement, Jul 5, 9:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
921 AM CDT WED JUL 5 2017

TNZ028-051500-
Wilson TN-
921 AM CDT WED JUL 5 2017

...SIGNIFICANT WEATHER ADVISORY FOR WILSON COUNTY UNTIL 1000 AM
CDT...

At 921 AM CDT, Doppler radar was tracking a strong thunderstorm over
Rural Hill, or 11 miles southwest of Lebanon, moving northeast at 35
mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Lebanon, Mount Juliet, Watertown, Belinda City, Cedars Of Lebanon
State Park, Tuckers Crossroads, Dickerson Chapel Recreation Area and
Gladeville.

LAT...LON 3634 8635 3631 8636 3631 8630 3635 8627
      3630 8627 3631 8625 3635 8623 3632 8618
      3625 8612 3623 8612 3620 8609 3619 8610
      3602 8604 3599 8632 3601 8636 3621 8657
      3632 8642 3631 8639 3633 8639 3636 8636
TIME...MOT...LOC 1421Z 239DEG 30KT 3610 8648

27

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 8:30 AM CDTSpecial Weather StatementOHXHickman45 min
Jul 5, 9:51 AM CDTSpecial Weather StatementOHXSmith, Trousdale39 min
Jul 5, 10:24 AM CDTSpecial Weather StatementOHXClay, Jackson36 min
Jul 5, 10:28 AM CDTSpecial Weather StatementOHXCannon32 min
Jul 5, 10:54 AM CDTSpecial Weather StatementOHXDeKalb, Putnam51 min

Nearby

Special Weather Statements in Tennessee, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.